My sister is on this drug. Doctors say she has dementia. I believe Seroquel has made her worse in... every aspect. Seriously, the body doesn't know if it is coming or going with the multitude of drugs she is on.She already is on doxipan,for anxiety. This seroquel has made her worse and she needs to get off of it. How can we safely get her off medications? Put her in a hospital?
I'm NOT a doctor, but I work in a psychiatric hospital. Your sister's worsening needs to be reported to her prescriber ASAP. Doxepin is an antidepressant; Seroquel is an antipsychotic. When these 2 drugs are given together, their effects can be magnified. Here is a short list of side effects that can result if these 2 are given together: memory loss, disorientation, incoherence, hallucinations, psychosis, delirium, hyperactivity, twitching or jerking movements, stereotypy, seizures. These effects can be greatly increased if the patient is elderly or debilitated. Mixing these 2 drugs is not a good idea. Seroquel is also very hard on older patients, so if your sister is of geriatric age (over 65), then she should be on a very low dose of the Seroquel. Hope this helps.
My experience with these two meds is the same as psyched has said with the same adverse effects. In addition, I was on seroquel for some time and was
VERY unsteady and had a numver of falls. The doxepin is increasing these effects, and as psyched pointed out if she's elderly or compromised (dementia),
her risk is much greater. I would go back to the Dr. and point out your concerns.
It's doubtful that he'll continue the seroquel because of these effects (he'll want to cover his a__ ( :
Your sister is very fortunate to have a sister like you!
As someone who was put on both myself I can tell you yes. It can add to her confusion and cause memory loss. You don't mention how old she is, but I was 42 when I was put on it and I can tell you it made me crazy. I had hallucinations, would forget to pay bills, loose things. It could be that the Dr. was trying to help her with sleep due to the anxiety. The dose must be tapered. Putting her in a hospital may not be necessary. If she has a good Dr., if she has one that refuses to listen to you switch. Often times they have a God complex and refuse to change or withdraw drugs. I had this expirience with the state run facilities. She is so blessed to have such a caring sister. I hope this helps.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Aug 2011 • 5 answers
Updated 31 Oct 2017 • 12 answers
Updated 5 Sep 2013 • 5 answers
Updated 20 Sep 2016 • 10 answers
Updated 15 Sep 2013 • 2 answers